CSN Login
Members Online: 15

UPdate on me

floridajo
Posts: 485
Joined: Sep 2006

Hi ladies!!!
I have had a hell of a 2 weeks. I went to get another Procrit shot, and of course they weighed me and I had gained another 2 lbs. I then had my b/p taken and it was 196/98. I then brought the nurse's inspection to my legs and feet which are so filled with fliud they are as hard as rocks. She immediately called my Onc. to tell them. They told me my Dr. was out of town, and I would need to see his replacement the following day. I made that appt. This Dr. would not give me anything for relief until I had a doppler. I then called my Internist, because he was following the heart thing. I went on Monday...I had gained another 1 1/2 lbs in 3 days, and my b/p was 204/103. He told me the stress test came back good and the x-rays of my lungs was clear also. So he gave me a pill right there in my office for the blood pressure, he checked it again in 15 minutes and the b/p was still high, so he gave me another pill. He waited another 15 minutes, and my b/p was coming down . He sent me home with some stat blood work to do right then and some b/p medicine, and lasix for the fluid.He also shceduled a CT of the lungs. He called me back that same day and doubled my Lasix dose, and he told me the blood work done had indicated I was going into congested heart failure. To call 911 if I started to feel like I couldn't breath. Well I made it through that night and all the other days until Friday when I went in for my weekly Procrit shot. I had begun to notice I was breathing better and able to walk without winding myself. That Friday my b/p was 131/86 and I had lost 10lbs!!!! I feel 100% better, and will go back to see this Dr. this Monday..I'm sure he'll be happy with my results..I know I was!! Wish I could lose 10 lbs like that all the time!! So that's my story of woe...I'm still thinking that I had a very bad reation to the chemo and steroids. I'm still going to a Cardiolgist in 2 weeks just to be sure. I will be calling my Onc this week and asking when he wants to start seeing me for treatment or at least get a CT scan of the abd to see if the ovca is gone for the time being. I want to hear offically that I;m in NED status!!! Love and (((hugz)))..to all of you...Joanne

mopar
Posts: 1954
Joined: Apr 2003

Joaane:
Sorry you're been through so much (it sure does sound like 'hell'), but glad to hear you're now getting some good results. I've been fortunate in one way - no high blood pressure. But mine has always actually been very low, which can be just as bad. And with chemo, it dropped even lower, sometimes as low as 82/60. As for the edema and weight gain, I've definitely been there more than once. At my last doctor appointment (2 months ago), my doctor recommended support hose. It's mostly for my left leg, but he said wear them for both. I must say it really made my legs feel better and made a difference in the swelling. But now that I'm on my new nutritional/exercise program, it has helped not only the weight gain issue, but the edema (although I have a way to go yet).

These treatments/meds really take a toll on our bodies. And it takes a long time to recover. I'm working on chemo weight from 2006. So, hang in there, Joann. Take care of yourself and stay strong! We love you!

Prayers and (((Hugs)))
Monika

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

Sounds like most of the hell for you is the confounded medical situation of doctor's in and out, waiting and waiting, testing and testing. My surgeons in Dallas sent me home saying my oncologist could remove these 50+ staples in my abdomen and when I called to see when I could come in they acted as if they did not even know I had surgery, much less why they should remove the staples, and there was no appointment time due to vacations and overbooking. I finally got a call back saying be there at 3:45PM Mon. and be prepared to wait for a long time as they will just work me in as they can. So I am being punished for the the systems ineptitue??? Yours is a little more serious than staples but moved as slowly it seems. Looks like you are more in control now and I'm praying that things will even out for you. (((HUGS)))

paula2
Posts: 163
Joined: Oct 2005

Well that was more than a little scary! Joanne, hope you are still feeling better. Those meds made quite a difference. Just call 911, indeed!
All the best of luck to you with the coming tests. I am an advocate of reduced dosage, both chemo and steroids, now. It is one way to reduce side effects and still be doing something in that direction. Be well, Joanne, and enjoy being lighter, too ;-)

Paula2

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network